Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)


For citation:

Novikov V. V. Function correction and Lagrange – Jacobi type interpolation. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2023, vol. 23, iss. 1, pp. 24-35. DOI: 10.18500/1816-9791-2023-23-1-24-35, EDN: CQXPUH

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
01.03.2023
Full text:
(downloads: 989)
Language: 
Russian
Heading: 
Article type: 
Article
UDC: 
517.51
EDN: 
CQXPUH

Function correction and Lagrange – Jacobi type interpolation

Autors: 
Novikov Vladimir Vasil’evich, Saratov State University
Abstract: 

It is well-known that the Lagrange interpolation based on the Chebyshev nodes may be divergent everywhere (for arbitrary nodes, almost everywhere), like the Fourier series of a summable function. On the other hand, any measurable almost everywhere finite function can be “adjusted” in a set of an arbitrarily small measure such that its Fourier series will be uniformly convergent. The question arises whether the class of continuous functions has a similar property with respect to any interpolation process. In the present paper, we prove that there exists the matrix of nodes $\mathfrak{M}_\gamma$ arbitrarily close to the Jacoby matrix $\mathfrak{M}^{(\alpha,\beta)}$, $\alpha,\beta>-1$ with the following property: any function $f\in{C[-1,1]}$ can be adjusted in a set of an arbitrarily small measure such that interpolation process of adjusted continuous function $g$ based on the nodes $\mathfrak{M}_\gamma$ will be uniformly convergent to $g$ on $[a,b]\subset(-1,1)$.

References: 
  1. Grunwald G. Uber Divergenzerscheinungen der Lagrangeschen Interpolationspolynome Stetiger Funktionen. Annals of Mathematics, 1936, vol. 37, iss. 4, pp. 908–918 (in German). https://doi.org/10.2307/1968627
  2. Marcinkiewicz J. Sur la divergence des polynomes d’interpolation. In: Acta litterarum ac scientiarum Regiae Universitatis Hungaricae Francisco-Josephinae : Sectio scientiarum mathematicarum, 1937, vol. 8, pp. 131–135 (in French).
  3. Erdos P., Vertesi P. On the almost everywhere divergence of Lagrange interpolatory polynomials for arbitrary system of nodes. Acta Mathematica Academiae Scientiarum Hungaricae, 1980, vol. 36, iss. 1–2, pp. 71–89. https://doi.org/10.1007/BF01897094
  4. Menchoff D. Sur les series de Fourier des fonctions continues. Recueil Mathematique (Nouvelle serie), 1940, vol. 8 (50), iss. 3, pp. 493–518 (in French). Available at: https://www.mathnet.ru/eng/sm6044 (accessed 30 March 2022).
  5. Bary N. K. A Treatise on Trigonometric Series. Vol. 2. Oxford, New-York, Pergamon Press, 1964. 508 p. (Russ. ed.: Moscow, Fizmatgiz, 1961. 936 p.).
  6. Natanson G. I. Two-sided estimate for the Lebesgue function of the Lagrange interpolation process with Jacobi nodes. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika, 1967, no. 11, pp. 67–74 (in Russian). Available at: http://mi.mathnet.ru/eng/ivm3239 (accessed 30 March 2022).
  7. Privalov A. A. A criterion for uniform convergence of Lagrange interpolation processes. Soviet Math. (Iz. VUZ), 1986, vol. 30, iss. 5, pp. 65–77. Available at: https://www.mathnet.ru/eng/ivm7554 (accessed 30 March 2022).
  8. Nevai G. P. Notes on interpolation. Acta Mathematica Academiae Scientiarum Hungaricae, 1974, vol. 25, iss. 1–2, pp. 123–144 (in Russian). https://doi.org/10.1007/BF01901754
  9. Szego G. Orthogonal Polynomials. Providence, Rhode Island, AMS, 1939. 440 p. (Russ. ed.: Moscow, Fizmatlit, 1962. 500 p.).
  10. Novikov V. V. Adjustment of functions and Lagrange interpolation based on the nodes close to the Jacobi nodes. In: Contemporary Problems of Function Theory and Their Applications. Saratov, Nauchnaya kniga, 2020, pp. 277–280 (in Russian). EDN: BJDTHR
Received: 
31.03.2022
Accepted: 
01.10.2022
Published: 
01.03.2023